Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 4, 2016, 7:50 PM CDT for Meade County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 7:50 PM CDT (00:50 UTC)
- Expired
- Aug 4, 2016, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS83 KDDC 050050 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 750 PM CDT THU AUG 4 2016 KSZ076-077-086-087-050145- SEWARD KS-GRAY KS-MEADE KS-HASKELL KS- 750 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAY...EASTERN SEWARD...MEADE AND SOUTHEASTERN HASKELL COUNTIES UNTIL 845 PM CDT... AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF KISMET...MOVING NORTHEAST AT 35 MPH. WIND GUSTS NEAR 50 MPH ARE LIKELY. LOCATIONS IMPACTED INCLUDE... MEADE...SUBLETTE...KISMET...COPELAND...TICE...MEADE STATE PARK... MISSLER AND PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3704 10075 3739 10100 3766 10061 3720 10021 TIME...MOT...LOC 0049Z 232DEG 31KT 3729 10079 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:16 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 4, 6:16 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 616 PM CDT THU AUG 4 2016 .UPDATE... Issued at 616 PM CDT Thu Aug 4 2016 Nudged pop grids/thunderstorm coverage upward this evening and overnight, through sunrise Friday, as cold front boundary continues to slide south through a very moist atmosphere. With precipitable water approaching 2 inches, and very weak winds aloft, the primary threat through tonight will be localized flooding. The lack of shear will preclude organized severe, although a localized wind gust in excess of 60 mph is possible, as seen west of Dodge City this afternoon. HRRR suggests convection will continue to redevelop across the CWA through sunrise Friday and seems reasonable. Thought about a flash flood watch, but elected to just include heavy rain in the grids for tonight for now. && .SHORT TERM...(This evening through Friday) Issued at 312 PM CDT Thu Aug 4 2016 For tonight, very weak upper level winds and weak shear will support only marginally pulse type severe storms with best threat of a few strong winds of 50 to 60 mph reports and small hail. A cold front will slowly drift southward across much of western Kansas tonight with the highest rainfall chances north of Dodge City and up around Syracuse to Hays. Rainfall estimates could exceed an inch or two in that area of best isentropic lift north of the cold front. Will graduate rainfall chances lower south of that area. Overnight lows will be the upper 60s to around 75 at Medicine Lodge. The front will shift south winds of 20 mph around to the north and northeast at 10 to 20 mph. For Friday, the cold front will be near or just south of Medicine Lodge with a continued small chances for showers and thunderstorms with mostly cloudy skies. Highs will be only around 80 from Scott City to Hays, mid to upper 80s in the Dodge City area, and low to mid 90s along the Oklahoma border and into parts of south central Kansas. Winds will be northeast at 10 to 20 mph. .LONG TERM...(Friday night through Thursday) Issued at 312 PM CDT Thu Aug 4 2016 For Friday night into Sunday, the cold front begins to lift back north into parts of southwest Kansas by Saturday afternoon with a continued small chances for showers and thunderstorms. Highs warm back into the mid 90s south of the front with mid 80s north. For the period of Monday into next Thursday, some weak warmer upper level ridging moves into the Central Plains with little to no rainfall chances. Highs warm into the mid to upper 90s and lows around 70 to 75. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 600 PM CDT Thu Aug 4 2016 Scattered thunderstorms will continue across SW KS this evening and through Friday morning, as a cold front slides slowly southward through a very moist atmosphere. Convection will be slow-moving and capable of very heavy rainfall, with associated temporary IFR cigs/vis. VCTS obviously warranted, but TEMPOs will become necessary pending any terminal impacts. Cold front will make steady progess southward through the airports by 12z Friday, with prevailing winds becoming NE outside of convection. Areas of post frontal stratus expected around sunrise Friday, with cigs possibly MVFR at times. NE winds and broken clouds will continue Friday in the postfrontal airmass. NAM model suggests convection may try to redevelop mainly east of DDC after 18z Fri. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 88 67 92 / 60 20 30 20 GCK 67 84 65 88 / 60 30 30 30 EHA 66 88 65 93 / 60 30 50 30 LBL 70 91 67 95 / 60 20 40 20 HYS 65 80 64 82 / 70 40 50 40 P28 74 94 71 96 / 40 20 20 20 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Turner
Hazardous weather outlook, Aug 4, 2:21 AM CDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 221 AM CDT THU AUG 4 2016 KSZ030-031-043>046-061>066-074>081-084>090-050730- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 221 AM CDT THU AUG 4 2016 /121 AM MDT THU AUG 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING WITH THE HIGHEST COVERAGE FROM ELKHART TO ROZEL AND NORTHWARD. HEAVY RAINFALL WITH 1 TO 2" AND EVEN ISOLATED MICROBURSTS TO 60 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF STORMS EACH DAY, HOWEVER, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION MIGHT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Aug 4, 6:43 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 543 PM MDT THU AUG 4 2016 KSZ061-050045- HAMILTON KS- 543 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL 645 PM MDT... AT 542 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SYRACUSE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS NEAR 50 MPH AND HAIL TO ONE HALF INCH ARE EXPECTED. TORRENTIAL RAINFALL AND LOCALIZED FLOODING IS EXPECTED. LOCATIONS IMPACTED INCLUDE... SYRACUSE AND COOLIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3791 10179 3799 10202 3826 10191 3809 10156 TIME...MOT...LOC 2342Z 212DEG 21KT 3804 10186 TURNER
Local storm report, Aug 4, 6:47 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
647 PM CDT THU AUG 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 8 W TREGO CENTER 38.88N 100.04W
08/04/2016 E70 MPH TREGO KS PUBLIC
.
&&
AWLocal storm report, Aug 4, 7:12 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT THU AUG 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 11 NNW DEERFIELD 38.12N 101.25W
08/04/2016 E65 MPH KEARNY KS PUBLIC
ESTIMATED 60-65 IN A SHORT GUST.
&&
AWSpecial weather statement, Aug 4, 7:13 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 713 PM CDT THU AUG 4 2016 KSZ030-050115- TREGO KS- 713 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TREGO COUNTY UNTIL 815 PM CDT... AT 712 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TREGO CENTER...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAKEENEY...OGALLAH...COLLYER...CEDAR BLUFF AND TREGO CENTER. LAT...LON 3884 10014 3904 10013 3903 9962 3871 9973 TIME...MOT...LOC 0012Z 284DEG 12KT 3891 10002 JJOHNSON
Special weather statement, Aug 4, 7:24 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 724 PM CDT THU AUG 4 2016 KSZ086-050130- SEWARD KS- 724 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEWARD COUNTY UNTIL 830 PM CDT... AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF LIBERAL...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERAL AND HAYNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3718 10107 3738 10094 3711 10064 3704 10095 TIME...MOT...LOC 0023Z 233DEG 21KT 3716 10095 TURNER
Special weather statement, Aug 4, 7:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 750 PM CDT THU AUG 4 2016 KSZ076-077-086-087-050145- SEWARD KS-GRAY KS-MEADE KS-HASKELL KS- 750 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAY...EASTERN SEWARD...MEADE AND SOUTHEASTERN HASKELL COUNTIES UNTIL 845 PM CDT... AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF KISMET...MOVING NORTHEAST AT 35 MPH. WIND GUSTS NEAR 50 MPH ARE LIKELY. LOCATIONS IMPACTED INCLUDE... MEADE...SUBLETTE...KISMET...COPELAND...TICE...MEADE STATE PARK... MISSLER AND PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3704 10075 3739 10100 3766 10061 3720 10021 TIME...MOT...LOC 0049Z 232DEG 31KT 3729 10079 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:13 PM CDT | Special Weather Statement | DDC | Trego | 62 min |
| Aug 4, 7:24 PM CDT | Special Weather Statement | DDC | Seward | 66 min |
| Aug 4, 7:29 PM CDT | Flash Flood Warning | DDC | Trego | 2 hr |
| Aug 4, 8:13 PM CDT | Special Weather Statement | DDC | Ford, Gray | 62 min |
| Aug 4, 8:59 PM CDT | Special Weather Statement | DDC | Ford | 61 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.